Plan B side effects - Please help ASAP!!!!

Hi all, Okay, so I had to take Plan B on April 5th because I had sex with my fiancee and I was nervous that our condom might have broken the night before (on 4/4, so I took Plan B less than 12 hours after the sex). I checked the condom and it appeared that all of the semen was in it, but I felt a bit of wetness (not sure if that was from my own natural lubrication or not), so I wanted to take Plan B just in case. That happened to be one of my fertile days. For reference, my February period started on 2/25 and my March period started on 3/24 (one day early); I typically have a 28-day cycle with periods that last 4-5 days. Anyway, I was expecting my next period to begin on 4/21, but I had a period begin on April 11th. I had my normal cramps and breast tenderness, etc. (which has since gone away, per usual), but my bleeding was slightly lighter than usual. The blood was definitely red (not pink or anything like that), but I had a lot of brown mixed in too. I know that signals old blood, but could this be a normal side effect of Plan B? I'm SUPER stressed out because I am going in for ankle surgery a week from tomorrow (4/25) and I have to take a pregnancy test that morning, and I am paranoid that it will turn out to be positive. I just took a pregnancy test a couple of days ago (first thing in the morning) and it was negative, so that's reassuring. I'm just stressed because I'm tired and hungry and all kinds of weird things, but I think this is all in my mind. I know that I'm extra stressed about my surgery, so I think I'm just letting this get the best of me and I'm focusing on the fact that my period wasn't entirely normal, which is to be expected because I took Plan B. I think my period might also have been messed up because I was on call on April 11th so I did not sleep for 26 hours - and I NEVER do that, ever, so I'm sure that's not helping my case. I'm just concerned because it seems like the blood was darker in color instead of red a lot of the time. Is this normal? Please help!!! I'm really concerned. I had a normal length period, it was just slightly lighter flow than usual. Again, is this normal? I still had some brown spotting left over today, so I've had a total of 6 days worth of bleeding. Any reassurance/experience with Plan B will be appreciated. Thank you!!!
Answers:

In reading your story, I don't see anything unusual or concerning. It's sounds like you just had a regular period. The condom didn't break and its highly likely that the wetness you felt was from you and not from him. I doubt you even needed the plan b. It causes any number of side effects including shorter, lighter or absent periods for at least a month, sometimes two, after taking it. If I was in your shoes, I wouldn't have even thought anything was wrong because it sounds like same old, same old to me.


See more answers here